Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 153, NWS Albany, NY

August 7, 2011Washington County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 7, 2011, 8:49 PM EDT for Washington County, New York. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 7, 2011, 8:49 PM EDT (00:49 UTC)
Expired
Aug 7, 2011, 9:30 PM EDT
In force
41 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

County Washington County, NY

The radar

The Albany radar (KENX), 105 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 0.8 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1248 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1248 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
927 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.3
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

521 
WUUS51 KALY 080049
SVRALY
NYC115-080130-
/O.NEW.KALY.SV.W.0153.110808T0049Z-110808T0130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
849 PM EDT SUN AUG 7 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 930 PM EDT

* AT 845 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  COMSTOCK...OR 9 MILES NORTHEAST OF HUDSON FALLS...AND MOVING EAST
  AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
   COMSTOCK BY 855 PM EDT...
   HARTFORD BY 905 PM EDT...
   GRANVILLE BY 920 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

&&

LAT...LON 4332 7325 4333 7335 4337 7348 4339 7361
      4352 7355 4347 7324
TIME...MOT...LOC 0049Z 289DEG 18KT 4342 7348

$$

KL
1 follow-up statement
744 
WWUS51 KALY 080119
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
919 PM EDT SUN AUG 7 2011

NYC115-080130-
/O.CON.KALY.SV.W.0153.000000T0000Z-110808T0130Z/
WASHINGTON NY-
919 PM EDT SUN AUG 7 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR EAST CENTRAL WASHINGTON COUNTY...

AT 917 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SOUTH GRANVILLE...OR 14 MILES NORTH OF SALEM...MOVING
EAST AT 25 MPH.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4349 7334 4347 7324 4332 7325 4333 7335
      4336 7344
TIME...MOT...LOC 0119Z 289DEG 18KT 4337 7328

$$

KL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 8:04 PM EDT, 45 minutes earlier.

Area forecast discussion, Aug 7, 8:04 PM EDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
804 PM EDT SUN AUG 7 2011

.SYNOPSIS...
A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL
SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD
TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH
PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 8 PM EDT...ONE BAND OF SHOWERS IS CURRENTLY WEAKENING UPON
DRIFTING SOUTH OF THE MID HUDSON VALLEY AND NW CT. ANOTHER BAND IS
LOCATED ACROSS THE CAPITAL REGION...AND ALSO APPEARS TO BE
WEAKENING...ALTHOUGH MAY BRIEFLY ENHANCE UPON REACHING THE
TACONICS AND BERKSHIRES. A THIRD BAND...WHICH APPEARS TO BE THE
MOST ACTIVE...IS ACROSS THE SOUTHERN ADIRONDACKS...AND DRIFTING
SLOWLY SOUTH. ALTHOUGH MORE ROBUST THAN THE OTHER TWO BANDS...THIS
TOO MAY GRADUALLY WEAKEN UPON HEADING SOUTH.

WILL KEEP LIKELY POPS CLOSE TO...AND N OF THE CAPITAL REGION TO
ACCOUNT FOR ONGOING SHOWERS OVER THE NEXT 1-2 HOURS.
ELSEWHERE...KEEPING CHC POPS FOR SCATTERED SHOWERS/TSTMS...WITH
DECREASING AREAL COVERAGE EXPECTED LATER THIS EVENING.
HOWEVER...GIVEN THE MOIST AIRMASS IN PLACE...ANY TSTM WILL BE
CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL.

OTHERWISE...JUST MINOR TWEAKS TO HOURLY TEMPS/DEWPOINTS ACCORDING
TO RECENT TRENDS.

PREVIOUS DISCUSSION FOLLOWS...

ENOUGH SUN AND HEATING TO SUPPORT THUNDERSTORMS IN CENTRAL AND
WESTERN NY. WE ARE CAPPED TO SOME DEGREE HERE IN EASTERN NY...AND
INTO WESTERN NEW ENGLAND. BASED ON UPSTREAM CONDITIONS...
CONVECTION WILL TRACK INTO AND THROUGH MUCH OF THE REGION THIS
EVENING. THE MORE CONCENTRATED ACTIVITY LOOKS TO BE SOUTH OF THE
ADIRONDACKS...LAKE GEORGE REGION AND NORTH OF THE MID HUDSON
VALLEY. HOWEVER...SCATTERED ACTIVITY SEEN DEVELOPING TOWARD THE
SOUTHERN ADIRONDACKS AND CATSKILLS...THAT REQUIRES SCATTERED
WORDING OUTSIDE OF THE LIKELY SHOWERS AND STORMS WHERE THE
CONCENTRATED AREA WILL AFFECT.

ONCE THE CONVECTION EXITS...SOME LOCALIZED FOG AND LOW CLOUDS
THROUGH AROUND SUNRISE. ARE OF DRYING AND CLEARING SEEN BEHIND THE
CONVECTION...WITH A LITTLE SUBSIDENCE BEHIND THE WEAK UPPER
IMPULSE SUPPORTING THE CONVECTION THIS EVENING. LOWS IN THE 60S TO
AROUND 70.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
AREA OF CLEARING AND SUBSIDENCE SHOULD BE OVER OUR REGION MUCH OF
TOMORROW...BUT NEXT UPPER IMPULSE AND AREA OF CONVECTION SEEN IN
THE OH VALLEY AND MI SHOULD AFFECT OUR REGION TOMORROW AFTERNOON
AND NIGHT. THE PERIODS OF CLOUDS AND SUN WILL HELP TEMPERATURES
RISE WELL INTO THE 80S IN MANY AREAS...UPPER 70S ADIRONDACKS.

SCATTERED SHOWERS AND STORMS TOMORROW AFTERNOON AND NIGHT...THEN
SOME PARTIAL CLEARING AGAIN...WITH LOW CLOUDS AND FOG IN SOME
AREAS. SOME INDICATIONS OF LOW LEVEL DEW POINTS DROPPING A LITTLE
AND A LITTLE BIT BETTER LARGE SCALE SUBSIDENCE ACROSS THE REGION
AFTER THE UPPER IMPULSE EXITS.  LOWS MONDAY NIGHT IN THE
60S...SOME MID TO UPPER 50S SOUTHERN ADIRONDACKS.

TUESDAY INTO WEDNESDAY THERE CONTINUES TO BE A SIGNAL IN
DETERMINISTIC AND ENSEMBLE GUIDANCE FOR A STRONGER UPPER LEVEL
IMPULSE TO BEGIN DROPPING OUT OF CANADA...AND SURFACE LOW PRESSURE
TO TRACK ALONG THE NORTHEASTERN COAST. THE BEST LOW LEVEL JET
ENERGY AND MOISTURE ADVECTION/CONVERGENCE LOOKS TO BE OVER THE
FORECAST REGION...BUT THIS FAR OUT THE TIMING...STRENGTH AND
POSITION OF RAINFALL MAXIMA COULD SHIFT. DECENT BOUNDARY LAYER
THERMAL GRADIENT AND SOME DEGREE OF AN EASTERLY BOUNDARY LAYER
WIND COMPONENT SETS UP OVER THE REGION AS WELL...ALMOST LIKE A
NOREASTER...AS COOLER AIR FROM CANADA BUILDS SOUTH...COOLER AIR
THAT WILL EVENTUALLY SPREAD OVER OUR REGION AFTER THE SYSTEM EXITS
LATER WEDNESDAY.

FOR NOW...WILL INDICATE SOME SUNSHINE THE FIRST HALF OF
TUESDAY...THEN SHOWERS BUILDING NORTH AND EAST DURING THE
AFTERNOON. LIKELY SHOWERS AND SCATTERED THUNDERSTORMS TUESDAY
NIGHT...POSSIBLY LINGERING WELL INTO WEDNESDAY...ESPECIALLY IN
WESTERN NEW ENGLAND. HIGHS TUESDAY IN THE UPPER 70S TO LOWER 80S
BEFORE CLOUD COVER AND RAIN BUILDS INTO THE REGION. LOWS TUESDAY
NIGHT IN THE 60S TO NEAR 70. HIGHS WEDNESDAY WITH POSSIBLE
LINGERING CLOUD COVER AND SHOWERS...IN THE 70S TO AROUND 80.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
COLD FRONT WILL TRIGGER A CHANCE OF SHOWERS WEDNESDAY NIGHT...BUT
HIGH PRESSURE WILL QUICKLY SETTLE IN TO AFFECT THE END OF THE WEEK.
LOW PRESSURE WILL TRACK ACROSS THE GREAT LAKES...BRINGING A CHANCE
OF SHOWERS AND THUNDERSTORMS ON SUNDAY...BUT THIS SYSTEM WILL ALSO
EXIT QUICKLY...WITH HIGH PRESSURE TO FOLLOW.

HIGH TEMPERATURES ON THURSDAY WILL BE A FEW DEGREES COOLER THAN
NORMAL...WITH HIGHS FROM ABOUT THE UPPER 60S IN THE MOUNTAINS...TO
NEAR 80 DEGREES IN THE MID HUDSON VALLEY.  THEREAFTER...READINGS
WILL BE SEASONABLE...WITH DAYTIME HIGHS MOSTLY IN THE 70S TO AROUND
80 DEGREES OR SO.  OVERNIGHT LOWS WILL BE IN THE MID AND UPPER 40S
IN THE HIGH PEAKS...FROM THE 50S TO LOWER 60S ELSEWHERE.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
VFR/MVFR CONDITIONS SHOULD GRADUALLY DETERIORATE INTO IFR RANGE
FOR CIGS AND VSBYS LATER THIS EVENING...GIVEN THE VERY MOIST AIR
MASS IN PLACE...IN ADDITION TO LOCALIZED SHOWERS WHICH HAVE
OCCURRED.

AS FOR SHOWER/TSTM CHANCES TONIGHT...SHOWERS MAY IMPACT KALB OVER THE
NEXT HOUR...AS WELL AS KPOU...BEFORE ENDING. ADDITIONAL SHOWERS
AND POSSIBLE TSTMS MAY IMPACT KGFL BETWEEN 01Z-03Z...AND POSSIBLY
KALB BETWEEN 02Z-05Z.

FOR MONDAY...EARLY MORNING LOW CLOUDS/FOG SHOULD BURN OFF BY 13Z-
15Z. THEN...EXPECT SCT-BKN CLOUDS WITH BASES OF 5000-7000 FT AGL.
ISOLATED TO SCATTERED SHOWERS/TSTMS MAY DEVELOP LATE MON
AFTERNOON...ESP AT KPOU.

WINDS OVERNIGHT SHOULD BE LIGHT/VARIABLE...EXCEPT POSSIBLY GUSTY
IN AND NEAR ANY TSTMS. FOR MONDAY...EXPECT WINDS TO SHIFT INTO THE
N/NE...AT 5-10 KT.

OUTLOOK...
MON NT-WED...VFR/MVFR...SCT SHRA/TSRA.
THU-FRI...VFR...NO SIG WX.

&&

.FIRE WEATHER...
A BROAD AREA OF LOW PRESSURE WILL KEEP CLOUDS AND THE THREAT OF
ADDITIONAL SHOWERS AND THUNDERSTORMS THIS EVENING. THE SYSTEM WILL
SLOWLY EXIT THE REGION TONIGHT. ANOTHER WEAKER DISTURBANCE COULD
TRIGGER A FEW MORE SHOWERS AND THUNDERSTORMS ON MONDAY. WEAK HIGH
PRESSURE WILL BRIEFLY BUILD MONDAY NIGHT BUT EXIT ON TUESDAY.

THE THREAT OF SHOWERS AND THUNDERSTORMS REMAINS THIS EVENING. RH
VALUES WILL BE 80-100 PERCENT TONIGHT...FALL TO 55 TO 75 PERCENT
TOMORROW...RISE UP TO 80 TO 100 PERCENT TOMORROW NIGHT...AND DROP
TO 55 TO 75 PERCENT TUESDAY.

LIGHT AND VARIABLE WINDS AT LESS THAN 15 MPH ARE EXPECTED
TONIGHT...WITH NORTH TO NORTHWEST WINDS AT LESS THAN 15 MPH
TOMORROW AND TOMORROW NIGHT. WINDS WILL BECOME SOUTHEAST AT 15 MPH
OR LESS TUESDAY.

&&

.HYDROLOGY...
NO MAJOR HYDROLOGY PROBLEMS ARE ANTICIPATED THE NEXT FIVE DAYS.

THERE WERE SOME MINOR RISES ON SOME OF OUR SMALLER RIVERS...BUT
OVERALL SATURDAY'S RAINFALL WAS WELL ABSORBED BY THE VEGETATION.

MORE SHOWERS AND THUNDERSTORMS CONTAINING HEAVY RAINFALL ARE
POSSIBLE THROUGH THIS EVENING. HOWEVER...ADDITIONAL AVERAGE BASIN
RAINFALL AMOUNTS THIS EVENING GENERALLY WILL BE QUARTER OF AN
INCH OR LESS. KEEP IN MIND...ANY THUNDERSTORM COULD LOCALLY
PRODUCE AN INCH OR MORE OF RAIN.

THEREFORE...IT IS UNLIKELY THERE WOULD BE ANY SIGNIFICANT CHANGES TO
RIVER LEVELS TODAY.

THE SAME RINGS TRUE FOR MONDAY/TUESDAY AND WEDNESDAY...DESPITE THE
CONTINUED THREAT OF SCATTERED SHOWERS AND THUNDERSTORMS.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...NAS
NEAR TERM...KL/NAS
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...KL/JPV
FIRE WEATHER...NAS
HYDROLOGY...NAS
Hazardous weather outlook, Aug 7, 4:24 PM EDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
424 PM EDT SUN AUG 7 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-081100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
424 PM EDT SUN AUG 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

THERE IS A CHANCE OF NON SEVERE THUNDERSTORMS THIS EVENING. ANY
THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 20
MPH. ANY THUNDERSTORM MIGHT CONTAIN HEAVY RAINFALL CAPABLE OF
PRODUCING PONDING OF WATER IN POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON INTO MONDAY
EVENING...TUESDAY AFTERNOON INTO EVENING AND AGAIN WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 7, 4:01 PM EDT, 4 hours 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
401 PM EDT SUN AUG 7 2011

NYZ038-040-072100-
MONTGOMERY NY-SOUTHERN HERKIMER NY-
401 PM EDT SUN AUG 7 2011

...HEAVY RAIN PRODUCING THUNDERSTORMS WILL AFFECT

  EXTREME SOUTHWEST MONTGOMERY COUNTY IN EASTERN NEW YORK...
  EXTREME SOUTHERN HERKIMER COUNTY IN EASTERN NEW YORK...

AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF THUNDERSTORMS CAPABLE OF PRODUCING...VERY HEAVY RAIN.
THIS CLUSTER OF STORMS WAS LOCATED NEAR WEST WINFIELD...OR ABOUT 10
MILES SOUTHWEST OF ILION...AND MOVING EAST AT 35 MPH.

RAINFALL RATES OF ONE INCH PER HOUR OR MORE WITHIN THESE
THUNDERSTORMS MAY LEAD TO LOCALIZED PONDING OF WATER IN LOW
LYING...POOR DRAINAGE AREAS OVER THE NEXT HOUR.

THE THUNDERSTORMS WILL BE NEAR...
CEDARVILLE AND 8 MILES SOUTH OF FRANKFORT BY 405 PM EDT
6 MILES SOUTH OF ILION BY 410 PM EDT
6 MILES SOUTH OF MOHAWK AND 7 MILES SOUTH OF HERKIMER BY 415 PM EDT
JORDANVILLE BY 420 PM EDT
FORT PLAIN AND AMES BY 445 PM EDT
CANAJOHARIE BY 450 PM EDT

LAT...LON 4311 7518 4295 7450 4279 7445 4283 7464
      4283 7466 4289 7486 4289 7488 4283 7489
      4283 7494 4290 7509 4285 7514 4285 7521
      4306 7522
TIME...MOT...LOC 1959Z 274DEG 32KT 4293 7518

KL
Special weather statement, Aug 7, 6:15 PM EDT, 2 hours 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
615 PM EDT SUN AUG 7 2011

NYZ064>066-072315-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
615 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM IN

  SOUTHEAST ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHWEST AND CENTRAL DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH.  THIS STORM WAS LOCATED NEAR MODENA...OR ABOUT 6 MILES
SOUTH OF NEW PALTZ...AND MOVING EAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
NEW PALTZ BY 625 PM EDT
6 MILES NORTH OF MARLBORO BY 630 PM EDT
HIGHLAND BY 640 PM EDT
POUGHKEEPSIE AND FAIRVIEW BY 645 PM EDT
RED OAKS MILL AND HYDE PARK BY 650 PM EDT
PLEASANT VALLEY BY 700 PM EDT

LAT...LON 4160 7407 4161 7412 4159 7412 4158 7413
      4159 7421 4167 7424 4168 7424 4189 7375
      4163 7366 4158 7402 4158 7405
TIME...MOT...LOC 2214Z 251DEG 18KT 4166 7411

KL
Special weather statement, Aug 7, 6:37 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
637 PM EDT SUN AUG 7 2011

NYZ047-072330-
SCHOHARIE NY-
637 PM EDT SUN AUG 7 2011

...A STRONG THUNDERSTORM IN

  SCHOHARIE COUNTY IN EAST CENTRAL NEW YORK...

AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...AND WINDS
UP TO 50 MPH.  THIS STORM WAS LOCATED 11 MILES WEST OF
RICHMONDVILLE...OR ABOUT 10 MILES NORTHEAST OF MARYLAND...AND MOVING
SOUTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
SUMMIT AND RICHMONDVILLE BY 710 PM EDT
8 MILES NORTHEAST OF JEFFERSON BY 715 PM EDT
BREAKABEEN...6 MILES NORTH OF NORTH BLENHEIM AND 8 MILES SOUTHWEST OF
MIDDLEBURGH BY 730 PM EDT

LAT...LON 4262 7464 4272 7466 4273 7466 4257 7423
      4254 7424 4244 7430 4236 7449 4241 7461
      4252 7472
TIME...MOT...LOC 2237Z 294DEG 16KT 4265 7476

KL
Special weather statement, Aug 7, 8:22 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT SUN AUG 7 2011

NYZ042-043-083-084-080100-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-
822 PM EDT SUN AUG 7 2011

...STRONG THUNDERSTORMS IN

  NORTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
  NORTHERN AND EASTERN WARREN COUNTY IN EAST CENTRAL NEW YORK...

AT 817 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...WINDS UP TO 40
MPH...AND HEAVY RAIN.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WHITEHALL TO 7 MILES NORTHWEST OF COMSTOCK TO JUST
NORTH OF LAKE GEORGE VILLAGE TO 6 MILES SOUTHWEST OF
WARRENSBURG...AND MOVING SOUTHEAST AT 20 MPH.

THUNDERSTORMS WILL BE NEAR...
LAKE GEORGE VILLAGE BY 835 PM EDT
COMSTOCK BY 840 PM EDT
GRANVILLE AND HARTFORD BY 900 PM EDT

LAT...LON 4360 7328 4359 7329 4353 7323 4338 7325
      4332 7365 4349 7402 4352 7375 4361 7342
      4359 7342 4358 7340 4360 7338 4362 7332
TIME...MOT...LOC 0021Z 296DEG 18KT 4355 7332 4349 7354
          4347 7363 4345 7385

KL

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 8:22 PM EDTSpecial Weather StatementALYWarren38 min
Aug 8, 5:13 PM EDTSpecial Weather StatementALYDutchess47 min
Aug 8, 5:24 PM EDTSpecial Weather StatementALYDutchess51 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.